Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Pfaffian presentations of elliptic normal curves


Author: Tom Fisher
Journal: Trans. Amer. Math. Soc. 362 (2010), 2525-2540
MSC (2010): Primary 14H52; Secondary 14M12
DOI: https://doi.org/10.1090/S0002-9947-09-04876-4
Published electronically: December 11, 2009
MathSciNet review: 2584609
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate certain alternating matrices of linear forms whose Pfaffians generate the homogeneous ideal of an elliptic normal curve, or one of its higher secant varieties.


References [Enhancements On Off] (What's this?)

  • [AR] A. Adler, S. Ramanan, Moduli of abelian varieties, Lecture Notes in Mathematics, 1644, Springer-Verlag, Berlin, 1996. MR 1621185 (2000b:14057)
  • [A] M.F. Atiyah, Vector bundles over an elliptic curve, Proc. London Math. Soc. (3) 7 (1957) 414-452. MR 0131423 (24:A1274)
  • [ADHPR] A. Aure, W. Decker, K. Hulek, S. Popescu, K. Ranestad, Syzygies of abelian and bielliptic surfaces in $ \mathbb{P}^4$, Internat. J. Math. 8 (1997), no. 7, 849-919. MR 1482969 (99a:14049)
  • [BH] W. Bruns, J. Herzog, Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics 39, Cambridge University Press, 1993. MR 1251956 (95h:13020)
  • [BE1] D.A. Buchsbaum and D. Eisenbud, Gorenstein ideals of height $ 3$, Seminar D. Eisenbud/B. Singh/W. Vogel, Vol. 2, pp. 30-48, Teubner-Texte zur Math., 48, Teubner, Leipzig, 1982. MR 686456 (84i:13017)
  • [BE2] D.A. Buchsbaum and D. Eisenbud, Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension 3, Amer. J. Math. 99 (1977) 447-485. MR 0453723 (56:11983)
  • [E] D. Eisenbud, Commutative algebra with a view toward algebraic geometry, GTM 150, Springer-Verlag, New York, 1995. MR 1322960 (97a:13001)
  • [EKS] D. Eisenbud, J. Koh, M. Stillman, Determinantal equations for curves of high degree, Amer. J. Math. 110 (1988), no. 3, 513-539. MR 944326 (89g:14023)
  • [F] T.A. Fisher, On 5 and 7 descents for elliptic curves, Ph.D. thesis, University of Cambridge, 2000.
  • [GP] M. Gross, S. Popescu, Equations of $ (1,d)$-polarized abelian surfaces, Math. Ann. 310 (1998), no. 2, 333-377. MR 1602020 (99d:14046)
  • [H] K. Hulek, Projective geometry of elliptic curves, Soc. Math. de France, Astérisque 137 (1986). MR 845383 (88c:14046)
  • [Kl] F. Klein, Über die elliptischen Normalkurven der $ n$-ten Ordnung (1885), in Gesammelte Mathematische Abhandlungen, 3: Elliptische Funktionen etc., R. Fricke et al. (eds.), Springer (1923).
  • [Kn] A.J. Knight, Primals passing multiply through elliptic normal curves, Proc. London Math. Soc. (3) 23 (1971), 445-458. MR 0291173 (45:267)
  • [KM] A.R. Kustin, M. Miller, Constructing big Gorenstein ideals from small ones, J. Algebra 85 (1983), no. 2, 303-322. MR 725084 (85f:13014)
  • [L] H. Lange, Higher secant varieties of curves and the theorem of Nagata on ruled surfaces, Manuscripta Math. 47 (1984), no. 1-3, 263-269. MR 744323 (85f:14043)
  • [Ra] M.S. Ravi, Determinantal equations for secant varieties of curves, Comm. Algebra 22 (1994), no. 8, 3103-3106. MR 1272376 (95c:14029)
  • [Ro] T.G. Room, The geometry of determinantal loci, Cambridge University Press, 1938.
  • [vBH] H.-Chr. Graf v. Bothmer, K. Hulek, Geometric syzygies of elliptic normal curves and their secant varieties, Manuscripta Math. 113 (2004), no. 1, 35-68. MR 2135560 (2006b:14009)
  • [V] J. Vélu, Courbes elliptiques munies d'un sous-groupe $ \mathbb{Z}/n\mathbb{Z} \times \mu_n$, Bull. Soc. Math. France Mém. No. 57 (1978), 5-152. MR 507751 (80a:14011)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14H52, 14M12

Retrieve articles in all journals with MSC (2010): 14H52, 14M12


Additional Information

Tom Fisher
Affiliation: Department of Pure Mathematics and Mathematical Statistics, Centre for Mathematical Sciences, University of Cambridge, Wilberforce Road, Cambridge CB3 0WB, United Kingdom
Email: T.A.Fisher@dpmms.cam.ac.uk

DOI: https://doi.org/10.1090/S0002-9947-09-04876-4
Received by editor(s): June 1, 2006
Received by editor(s) in revised form: March 17, 2008
Published electronically: December 11, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society